Probabilistic analysis of algorithms for dual bin packing problems

J. Csirik, J. B.G. Frenk, G. Galambos, A. H.G. Rinnooy Kan

Research output: Contribution to journalArticle

32 Citations (Scopus)


In the dual bin packing problem, the objective is to assign items of given size to the largest possible number of bins, subject to the constraint that the total size of the items assigned to any bin is at least equal to 1. We carry out a probabilistic analysis of this problem under the assumption that the items are drawn independently from the uniform distribution on [0, 1] and reveal the connection between this problem and the classical bin packing problem as well as to renewal theory.

Original languageEnglish
Pages (from-to)189-203
Number of pages15
JournalJournal of Algorithms
Issue number2
Publication statusPublished - Jun 1991

ASJC Scopus subject areas

  • Control and Optimization
  • Computational Mathematics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Probabilistic analysis of algorithms for dual bin packing problems'. Together they form a unique fingerprint.

  • Cite this